question-icon

Does intake of Dicorate cause weight gain?

default
Posted on Mon, 9 May 2016
Question: Sir Dicorate ER 250mg Twice a day can cause weight gain?
doctor
Answered by Dr. Naveen Kumar (57 minutes later)
Brief Answer:
yes there are chances of weight gain

Detailed Answer:
welcome to health care magic, I share your concern and I will try to help you out in best possible way.

Some of the common side effects of consumption of Dicorate ER 250mg are..
loss of memory, reduced vision in one or both eyes, sore throat, indigestion, Nausea, rapid and repetitive movement of the eyes, breathlessness, unsteady movements, abdominal pain, flu syndrome, vomiting, tremor, depression, inflammation of the air passages, increased appetite, bruises, loose motions, ringing in ears, constipation, loss of appetite, back pain, infection, double vision, dizziness, sleepiness, inflammation of stomach., fever, rash, swelling unable to sleep, hair loss, headache, weight gain, nervousness, involuntary, weakness. Hence there are chances of weight gain due to consumption of that tablet.

Hope you found the answer helpful.

Let me know if I can assist you further.

Regards
Dr. Naveen XXXXXXX
Medical Consultant.
Ebix, Inc.


Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
default
Follow up: Dr. Naveen Kumar (9 hours later)
But Sir no such side effect noticed till date but likely some weight gain. I extended my aerobic exercise and making PRANAMS regularly so I may prevent my weight gaining. Sir if possible recommend me substitute of dicorate 250mg er which is safer .or suggestions to avoid side effects
doctor
Answered by Dr. Naveen Kumar (1 hour later)
Brief Answer:
need more info regarding your clinical condition.

Detailed Answer:
hello, welcome back.
Sorry for the delayed response, I appreciate your follow up...
good to hear that you have been practising aerobic exercise and pranayamas, they wil help you fight not only weight gain but also keeps you fit and healthy. coming back to your request of substitute of dicorate er 250 mg.. i need to know why you are prescribed Dicorate in first place.. is it bcoz of seizures or some other condition... as in few conditions, dicorate is the drug of choice and prescription of any alternate drug would reduce the efficacy of treatment.. hence in all probability dicorate is still the safe bet except for weight gain in your case.. which can be managed.
will be awaiting your reply.
Let me know if I can assist you further.

Dr. Naveen XXXXXXX
Medical Consultant.
Ebix, Inc.
YYYY@YYYY


Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
default
Follow up: Dr. Naveen Kumar (15 minutes later)
Sir I was put on Lithium for bipolar disorder but it causes hyperthyroidism so my psychiatrist prescribed me dicorate 250 mg twice a day with Librium 250mg and quetiapine plain 100mg.The only cause to substitute dicorate is if is there any safer drug than it.i m okay with 250 mg dicorate from last 1 month but no side effects is noticed till the date
doctor
Answered by Dr. Naveen Kumar (1 hour later)
Brief Answer:
ITS SAFER TO CONTINUE WITH DICORATE

Detailed Answer:
welcome back, since you were asked to take Dicorate along with Librium and quetiapine instead of lithium, I am of the opinion that u are taking right combination and dosage of drugs. Hence I recommend you to continue with present medications. which have least of side effects. and as i said earlier you can continue with your regular aerobic exercises and pranayamas, which wil keep both your body and mind in good shape. wishing you good health.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.

Dr. Naveen XXXXXXX
Medical Consultant.
Ebix, Inc.
YYYY@YYYY

Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
Answered by
Dr.
Dr. Naveen Kumar

General & Family Physician

Practicing since :2008

Answered : 154 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

179 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Does intake of Dicorate cause weight gain?

Brief Answer: yes there are chances of weight gain Detailed Answer: welcome to health care magic, I share your concern and I will try to help you out in best possible way. Some of the common side effects of consumption of Dicorate ER 250mg are.. loss of memory, reduced vision in one or both eyes, sore throat, indigestion, Nausea, rapid and repetitive movement of the eyes, breathlessness, unsteady movements, abdominal pain, flu syndrome, vomiting, tremor, depression, inflammation of the air passages, increased appetite, bruises, loose motions, ringing in ears, constipation, loss of appetite, back pain, infection, double vision, dizziness, sleepiness, inflammation of stomach., fever, rash, swelling unable to sleep, hair loss, headache, weight gain, nervousness, involuntary, weakness. Hence there are chances of weight gain due to consumption of that tablet. Hope you found the answer helpful. Let me know if I can assist you further. Regards Dr. Naveen XXXXXXX Medical Consultant. Ebix, Inc.